A drug alert is being issued for Penticton, by Interior Health on Wednesday, July 12.
The alert comes after high levels of fentanyl and benzodiazepines were found in street drugs.
Sold as “down,” IH says the substance looks like light green chunky powder and carries a high risk of overdose, as well as fatal overdose.
The alert will remain in effect until July 19.
IH says the drug also carries risks of amnesia, sleepiness, and nodding out for a long time.
A person overdosing from the substance may not respond to naloxone, IH adds.
In its alert, IH is asking people to consider the following tips if they are going to use drugs:
• Find drug-checking locations at drugchecking.ca
• Be aware of risks if mixing with other drugs, including alcohol
• Use with others around or at an Overdose Prevention Site if available in your community
• Start with a small amount and space out your doses
• Carry naloxone and know how to use it